Digit permutations revisited
Journal de Théorie des Nombres de Bordeaux, Tome 29 (2017) no. 3, pp. 693-728.

Nous considérons ici les fonctions L en caractéristique p ainsi que le groupe S (q) qui se trouve agir comme des symétries de ces fonctions. Nous expliquons diverses actions de S (q) qui apparaissent naturellement dans la théorie ainsi que les extensions de ces actions. En général de telles extensions semblent hautement arbitraires, mais dans le cas où les zéros sont non-ramifiés, l’extension est unique (et il est raisonnable de s’attendre à l’unicité seulement dans ce cas-là). Avoir des zéros non-ramifiés est le mieux que l’on puisse espérer en caractéristique positive, et semble êtere un avatar de l’hypothèse de Riemann dans ce contexte. Voir Section 8 pour des discussions plus détaillées.

We discuss here characteristic p L-series as well as the group S (q) which appears to act as symmetries of these functions. We explain various actions of S (q) that arise naturally in the theory as well as extensions of these actions. In general such extensions appear to be highly arbitrary but in the case where the zeroes are unramified, the extension is unique (and it is reasonable to expect it is unique only in this case). Having unramified zeroes is the best one could hope for in finite characteristic and appears to be an avatar of the Riemann hypothesis in this setting; see Section 8 for a more detailed discussion.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.998
Classification : 11M38,  11G09
Mots clés : L-series, Riemann hypothesis, digit permutations, measures, divided algebras
@article{JTNB_2017__29_3_693_0,
     author = {David Goss},
     title = {Digit permutations revisited},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {693--728},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {29},
     number = {3},
     year = {2017},
     doi = {10.5802/jtnb.998},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.998/}
}
David Goss. Digit permutations revisited. Journal de Théorie des Nombres de Bordeaux, Tome 29 (2017) no. 3, pp. 693-728. doi : 10.5802/jtnb.998. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.998/

[1] Bruno Anglès, 2016 (private communication)

[2] Bruno Anglès; Tuan Ngo Dac; Floric Tavares Ribeiro Twisted characteristic p zeta functions, J. Number Theory, Volume 168 (2016), pp. 180-214 | Article | Zbl 06599778

[3] Bruno Anglès; Federico Pellarin Functional identities for L-series values in positive characteristic, J. Number Theory, Volume 142 (2014), pp. 223-251 | Article | Zbl 06335919

[4] Gebhard Böckle The distribution of the zeros of the Goss zeta function for A=𝔽 q [x,y]/(y 2 +y+x 3 +x+1), Math. Z., Volume 275 (2013) no. 3-4, pp. 835-861 | Article | Zbl 1282.11115

[5] Alain Connes An essay on the Riemann Hypothesis, Open problems in mathematics, Springer, 2016, pp. 225-257 | Zbl 1353.11095

[6] Keith Conrad The digit principle, J. Number Theory, Volume 84 (2000) no. 2, pp. 230-257 | Article | Zbl 1017.11061

[7] Vladimir Gershonovich Drinfeld Elliptic modules, Mat. Sb., Volume 94(136) (1974), pp. 594-627 | Zbl 0321.14014

[8] David Goss Basic structures of function field arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3, Volume 35, Springer, 1996, xiii+422 pages | Zbl 0874.11004

[9] David Goss Applications of non-Archimedean integration to the L-series of τ-sheaves, J. Number Theory, Volume 110 (2005) no. 1, pp. 83-113 | Article | Zbl 1080.11044

[10] David Goss Zeta phenomenology, Noncommutative geometry, arithmetic, and related topics (2011), pp. 159-182 | Zbl 1270.11094

[11] David Goss A local field approach to the Riemann Hypothesis (2012) (https://arxiv.org/abs/1206.2040)

[12] Kurt Mahler An interpolation series for continuous functions of a p-adic variable, J. Reine Angew. Math, Volume 199 (1958), pp. 23-34 (erratum in ibid. 208 (1961), p. 70-72) | Zbl 0080.03504

[13] Matthew A. Papanikolas, 2013 (private correspondence)

[14] Federico Pellarin Values of certain L-series in positive characteristic, Ann. Math., Volume 176 (2012) no. 3, pp. 2055-2093 | Article | Zbl 1336.11064

[15] John Riordan Combinatorial Identities, Robert E. Krieger Publishing Co., 1979, 256 pages

[16] Jean-Pierre Serre Endomorphismes complètement continus des espaces Banach p-adiques, Publ. Math., Inst. Hautes Étud. Sci., Volume 12 (1962), pp. 69-85 | Article | Zbl 0104.33601

[17] Jeffrey T. Sheats The Riemann hypothesis for the Goss zeta function for F q [T], J. Number Theory, Volume 71 (1998) no. 1, pp. 121-157 | Article | Zbl 0918.11030

[18] Warren M. Sinnott Dirichlet series in function fields, J. Number Theory, Volume 128 (2008) no. 7, pp. 1893-1899 | Article | Zbl 1221.11191

[19] Dinesh S. Thakur On characteristic p zeta functions, Compos. Math., Volume 99 (1995) no. 3, pp. 231-247 | Zbl 0841.11030

[20] José Felipe Voloch Differential operators and interpolation series in power series fields, J. Number Theory, Volume 71 (1998) no. 1, pp. 106-108 | Article | Zbl 0999.12013

[21] Carl G. Wagner Interpolation series for continuous functions on π-adic completions of GF (q,x), Acta Arith., Volume 17 (1971), pp. 389-406 | Article | Zbl 0223.12009